Alert archive / Ohio / Areal Flood Warnings in 2016

Areal Flood Warning 1, NWS Cleveland, OH

June 16, 2016Ashtabula County, Trumbull County, Ohio

NWS Cleveland, OH issued this areal flood warning at Jun 16, 2016, 6:50 PM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2016, 6:50 PM EDT (22:50 UTC)
Expired
Jun 16, 2016, 9:45 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Ashtabula County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 16, 3:15 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
315 PM EDT THU JUN 16 2016

.SYNOPSIS...
Low pressure centered near Cleveland will move southeast off the
Carolina coast by morning. This will allow high pressure to build
over the region for the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The severe weather threat is rapidly diminishing and will probably
let the watch go with the new forecast issuance. The brunt of the
thunderstorm activity has been over the eastern end of the area
with very little precip in the west and especially the southwest.
With the surface low still on top of the area and the upper trough
overhead may still see some shower development over the western
end of the area. There is a pretty good cu field over that area
with a few weak returns on radar. Will go ahead and keep small
pops in the west through 00z or so and even dry out the east by
late evening. There will be a period of cloudiness in the cold air
advection behind the low but drier air should begin to win out
toward daybreak. Have stayed fairly close to guidance.

The evening crew will have to watch rainfall totals in the east
the next few hours. Some locations have already seen more than an
inch of rain and downpours from any new storms could lead to some
nuisance flooding.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Not much to write about in the short term as high pressure will
dominate Friday through the weekend. The high will move southeast
of the area by Sunday which will allow warmer southerly winds to
return. So after a couple of days of seasonable temperates readings
will begin to creep back into the upper 80s for Sunday. have gone
somewhat conservative for highs Sunday. I have a feeling later
shifts will need to bump temps up.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper ridge over the area will begin to flatten by later on mon
as an upper trough digs into the lakes mon night and tue then tends
to remain in place into thu. Mon will still be a very warm day with
highs in the mid 80s to lower 90s ahead of a cold front that will
bring a chance for tsra mon night and possibly also on tue. somewhat
cooler air begins to arrive on tue but more so on wed into thu with
highs expected to be in the 70s wed and thu. With the upper trough
over the area helping to destabilize the airmass...will keep a small
chc of shra in the forecast for wed and thu.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Low pressure over lake erie will move off to the se this evening
taking shra/tsra se out of the area by midnight to 2 am. The
stronger storms should mainly affect cak...yng and eri.

Fairly widespread mix of mvfr and some ifr on backside of low so
expect this to be over most of the airports well into tonight until
drier air starts to spread in from the north and improve conditions.

winds may gust 15 to 20 knots into the evening then settle down.

Conditions continue to improve fri morning with widespread vfr
by late morning.

Outlook...High pressure and vfr should prevail until areas of
mvfr start to develop mon night into tue in sct shra/tsra.

&&

.MARINE...
As low pressure moves se of the lake this evening...ne winds will
set up and increase to 15 to 20 knots...Maybe 20 to 25 knots for
awhile which will result in 3 to 6 foot waves for the part of the
lake mainly from the islands east to off of ashtabula. winds will
diminish later fri and fri night as high pressure moves across the
lake fri night into sat night.

The high will shift off to the se by mon causing south then sw winds
to set up and gradually increase to around 15 knots by mon night
before veering to the nw on tue as a cold front crosses the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Adams
AVIATION...Adams
MARINE...Adams
Hazardous weather outlook, Jun 16, 3:40 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT THU JUN 16 2016

LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047-
171945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-KNOX-
340 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING.
ALTHOUGH THE THREAT FOR SEVERE WEATHR IS SMALL...SOME LOCALLY
HEAVY RAINFALL COULD FALL WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-020>023-031>033-038-089-PAZ001>003-171945-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
340 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EARLY
THIS EVEING. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS
DIMINISHED...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. SOME
LOCATIONS HAVE SEEN IN EXCESS OF AN INCH OF RAIN ALREADY TODAY AND
ANY ADDITIONAL HEAVY DOWNPOURS COULD CAUSE SOME NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 16, 2:06 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             2 NNE AKRON             41.11N 81.51W
06/16/2016  M0.88 INCH       SUMMIT             OH   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED ON THE NORTHEAST SIDE OF
            AKRON.

&&

SEFCOVIC
Local storm report, Jun 16, 2:30 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND GST     4 SE AKRON              41.04N 81.47W
06/16/2016  M49.00 MPH       SUMMIT             OH   ASOS

            43 KNOT WIND GUST AT AKRON FULTON AIRPORT.

&&

SEFCOVIC
Local storm report, Jun 16, 2:38 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     5 SSW BRIMFIELD         41.02N 81.39W
06/16/2016                   PORTAGE            OH   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
            TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
            UNIONTOWN FIRE.

&&

SEFCOVIC
Local storm report, Jun 16, 2:42 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     5 SSW BRIMFIELD         41.02N 81.39W
06/16/2016                   PORTAGE            OH   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWERLINE REPORTED DOWN IN SUFFIELD
            TOWNSHIP IN SOUTHWEST PORTAGE COUNTY...RELAYED BY
            UNIONTOWN FIRE...LSR CORRECTED FOR TIME.

&&

SEFCOVIC
Local storm report, Jun 16, 3:10 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     3 S AKRON               41.04N 81.53W
06/16/2016                   SUMMIT             OH   BROADCAST MEDIA

            A COUPLE OF TREES AND POWER LINES DOWN IN THE FIRESTONE
            PARK AREA.

0146 PM     TSTM WND DMG     TALLMADGE               41.10N 81.42W
06/16/2016                   SUMMIT             OH   911 CALL CENTER

            TALLMADGE POLICE AND BROADCAST MEDIA REPORT MANY TREES
            AND POWER LINES DOWN IN THE CITY OF TALLMADGE.

&&

SEFCOVIC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:47 AM EDTSpecial Marine WarningCLE43 min
Jun 16, 6:37 AM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain38 min
Jun 16, 1:21 PM EDTSevere Thunderstorm WarningCLEPortage, Summit54 min
Jun 16, 2:01 PM EDTSevere Thunderstorm WarningCLEStark44 min
Jun 16, 2:35 PM EDTAreal Flood AdvisoryCLEStark115 min
Jun 16, 4:10 PM EDTSmall Craft AdvisoryCLE17 hr

Nearby

Areal Flood Warnings in Ohio, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.